MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER; DRAIN BAG

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER; DRAIN BAG
Catalog Number 154006
Medical Device Problem Codes Nonstandard Device (1420); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Itching Sensation (1943); Rash (2033)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had been using the 154006-drainage bag as well as the hollister belly bag for their stoma.They had been connecting the bard bag to the bottom of the hollister bag.They brought a new nighttime drainage bag (154006).When they came back and got ready to change the hollister bag out, there was a purple ring around their stoma on their skin.(lot# nghs2501) (lot# nghs0129) they said it was itchy but was not painful and it did not hurt.It was not there prior to them leaving.They have been to the doctor's office, the doctor did not see them, but they saw a nurse practitioner and an lpn.They did put them on 3 days¿ worth of antibiotics.They advised them to go to this pouch store that sold these sorts of products for stomas.There, they had an appointment set up with a urostomy nurse next week.They had been on the phone for 2hours and 15minutes trying to get some help.They had already spoke with hollister who said they were not familiar with anyone with this problem.They had item 154006 connected to their urostomy bag.They had noticed that the drainage bag seemed to be causing the urostomy bag to collapse (lot# nghs2501) (lot# nghs0129).When they connect this bag at night, it seemed to collapse the hollister bag and drained the urine out- like it was supposed to.What it sounded like to them was it was pulling the skin when the urine was drained out.The purple area did not extend past the wafer.This was the first time this had happened.They had been using these bags since they got out of the hospital.They just wanted to make sure that this was reported in case bd heard of this before.Representative stated that bd drainage bags were single use only.Also advised if this bag was causing any issue to cease using product to prevent any further damage to the skin.Strongly cautioned of signs and symptoms of compromised tissue such as increased redness/purple area, rash, petechiae, or pain at the site.In the event the symptoms escalated, urged to seek immediate care such as an urgent care or if more advanced to the emergency room to prevent the problem from escalating.Per follow up via phone on 23oct2023, patient used product 154006 and a hollister brand bag for a stoma due to removal of the bladder.Customer was given bags from urologist.Customer changed patient's bag 154006 after three weeks and put on a new bag while traveling.Upon reaching destination, customer changed both the hollister brand bag and product 154006 and noticed a purple ring of dots (reaction) around their stoma.No medical intervention was required.Customer stated the rash looked like a suction effect.They had been using lots nghs2501 and nghs0129, but unsure of which lot caused the issue specifically as sample was not saved.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be due to "materials of construction are not biocompatible".The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or damaged or if any imperfections or surface deterioration is observed, do not use.1.Remove protective cap from drainage tube catheter adapter and connect drainage tube to catheter.2.Unsnap hook.3.Position hanger on bedside rail near the foot of the bed using string or hook.4.Use sheeting clip to secure drainage tube to sheet.5.To empty bag: open- with thumb on top of device and finger under green lever, lift and rotate counterclockwise.Close-with thumb on green lever and finger on lever support bar, rotate lever clockwise.6.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.7.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.¿ h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patient had been using the 154006-drainage bag as well as the hollister belly bag for their stoma.They had been connecting the bard bag to the bottom of the hollister bag.They brought a new night time drainage bag (154006).When they came back and got ready to change the hollister bag out, there was a purple ring around their stoma on their skin.They said it was itchy but was not painful and it did not hurt.It was not there prior to them leaving.They have been to the doctor's office, the doctor did not see them, but they saw a nurse practitioner and an lpn.They did put them on 3 days worth of antibiotics.They advised them to go to this pouch store that sold these sorts of products for stomas.There, they had an appointment set up with a urostomy nurse next week.They had been on the phone for 2hours and 15minutes trying to get some help.They had already spoke with hollister who said they were not familiar with anyone with this problem.They had item 154006 connected to their urostomy bag.They had noticed that the drainage bag seemed to be causing the urostomy bag to collapse (lot# nghs2501) (lot# nghs0129).When they connect this bag at night, it seemed to collapse the hollister bag and drained the urine out- like it was supposed to.What it sounded like to them was it was pulling the skin when the urine was drained out.The purple area did not extend past the wafer.This was the first time this had happened.They had been using these bags since they got out of the hospital.They just wanted to make sure that this was reported in case bd heard of this before.Representative stated that bd drainage bags were single use only.Also advised if this bag was causing any issue to cease using product to prevent any further damage to the skin.Strongly cautioned of signs and symptoms of compromised tissue such as increased redness/purple area, rash, petechiae, or pain at the site.In the event the symptoms escalated, urged to seek immediate care such as an urgent care or if more advanced to the emergency room to prevent the problem from escalating.Per follow up via phone on 23oct2023, patient used product 154006 and a hollister brand bag for a stoma due to removal of the bladder.Customer was given bags from urologist.Customer changed patient's bag 154006 after three weeks and put on a new bag while traveling.Upon reaching destination, customer changed both the hollister brand bag and product 154006 and noticed a purple ring of dots (reaction) around their stoma.(lot# nghs2501) (lot# nghs0129) no medical intervention was required.Customer stated the rash looked like a suction effect.They had been using lots nghs2501 and nghs0129, but unsure of which lot caused the issue specifically as sample was not saved.

Brand Name
BARD® URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER
Common Device Name
DRAIN BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18133564
Report Number1018233-2023-08110
Device Sequence Number6349162
Product Code KNX
UDI-Device Identifier00801741029615
UDI-Public(01)00801741029615
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number154006
Device Lot NumberNGHS0129
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown